Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 117, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 28, 2007, 5:07 PM EDT for Norfolk County, Plymouth County, Massachusetts. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2007, 5:07 PM EDT (21:07 UTC)
- Expired
- Jul 28, 2007, 5:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
Counties Norfolk County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 1:18 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 282108
SVRBOX
MAC021-023-282145-
/O.NEW.KBOX.SV.W.0117.070728T2107Z-070728T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
507 PM EDT SAT JUL 28 2007
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF QUINCY...
EXTREME NORTH CENTRAL PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
* UNTIL 545 PM EDT
* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR QUINCY...AND
MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HINGHAM BY 525 PM EDT...
HULL BY 530 PM EDT...
COHASSET BY 540 PM EDT...
THIS THUNDERSTORM WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND POOR DRAINAGE AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
CENTRAL RHODE ISLAND.
LAT...LON 4218 7117 4226 7110 4227 7105 4231 7103
4232 7099 4228 7098 4227 7092 4230 7094
4232 7088 4225 7078 4223 7079
TIME...MOT...LOC 2107Z 259DEG 14KT 4229 7101
$$
WTBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:07 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 28, 4:07 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 407 PM EDT SAT JUL 28 2007 .SYNOPSIS... BERMUDA HIGH PRESSURE WILL CONTINUE TO PUMP HUMID AIR INTO OUR REGION SUNDAY AND MONDAY. THIS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS. THEREAFTER...DRIER WEATHER IS EXPECTED ALONG WITH SEASONABLY WARM TEMPERATURES. THE NEXT CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE FRIDAY AND OR SATURDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... *** SEVERE TSTM WATCH IN EFFECT UNTIL 8 PM *** AT 330 PM LINE OF TSTMS FROM BVY-BOS-ORH-IJD WILL REMAIN ORGANIZED AND EXPECTED TO ENTER RI AND SOUTHEAST MA THROUGH 5 PM. LATEST MESO-ANALYSIS INDICATES DEEP MOISTURE CONVERGENCE MAXIMIZED FROM EASTERN CT EXTENDING NORTHEAST TO CAPE ANN AT 3 PM. IN ADDITION...AXIS OF 2000 J/KG OF SB CAPE OVER THE SAME AREA. THUS...STORMS WILL ADVANCE SOUTHEAST INTO PROVIDENCE-TAUNTON- MARSHFIELD AREA EARLY THIS EVENING. ALTHOUGH...SEVERE THREAT MAY BE LOWER ACROSS THIS AREA...AS GREATEST WIND SHEAR ASSOCIATED WITH MID LEVEL VORTEX LOCATED WELL TO THE NORTH ACROSS NORTHERN MA AND NH. HOWEVER...SB CAPE OF 2000 J/KG MAY YIELD ONE OR TWO STRONG STORMS ACROSS RI AND SE MA THIS EVENING. MAIN THREAT WITH STORMS THIS EVENING WILL BE DAMAGING WINDS...VERY HEAVY RAIN WITH LOCALIZED FLOODING AND LARGE HAIL. IN ADDITION...WE ARE WATCHING A FAIRLY LARGE SCALE STATIONARY OUTFLOW BOUNDARY JUST SOUTH OF THE MASS PIKE ACROSS SOUTHERN ORH COUNTY EASTWARD TO NORWOOD...BLUE HILLS INTO NORTHERN PLYMOUTH COUNTY. STRONG STORMS EXITING ORH COUNTY AND WINDHAM COUNTY AT 330 PM WILL HAVE TO BE WATCHED AS THEY MOVE OVER THIS LOW LEVEL BOUNDARY...WHICH MAY PROVIDE LOW LEVEL ROTATION. OTHERWISE...CONVECTION WILL DIMINISH AROUND OR SHORTLY AFTER SUNSET WITH LOSS OF DAYTIME HEATING AND LACK OF SHEAR TO KEEP STORMS FIRING. ALSO...WE WILL CANCEL FLASH FLOOD WATCH FOR HARTFORD AND HAMPDEN COUNTIES...AS NOT MUCH CONVECTION UPSTREAM FROM THIS LOCATION. BULK OF HEAVY RAIN TODAY FELL JUST TO THE SOUTH ACROSS NEW HAVEN AND FAIRFIELD COUNTIES. A WARM AND MUGGY NIGHT WITH TEMPS ONLY FALLING INTO THE 60S AND LIKELY NOT BELOW 70 IN BOSTON. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... MID LEVEL VORTEX HAS BECOMES AN OPEN WAVE AND LIFTS INTO ME AND NEW BRUNSWICK AS IT DISSIPATES SUNDAY MORNING. HOWEVER...SURFACE FRONT STALLS ACROSS THE INTERIOR...WHICH WILL LIKELY BECOME THE FOCUS FOR AFTERNOON CONVECTION. NAM AND GFS IN GOOD AGREEMENT ON THIS FEATURE. HOWEVER...MODELS DIFFER ON AXIS OF INSTABILITY...WITH NAM ACROSS NORTHERN MA AND SOUTHERN NH WHILE GFS IS FARTHER SE OVER EASTERN MA AND RI. CLOSE INSPECTION OF GFS SEEMS TO HAVE A SFC TD BULLSEYE IN NE RI WHICH CAUSES THE AXIS OF INSTABILITY TO BE FARTHER SE THAN THE NAM. AS FOR NOW WE WILL LEAN TOWARD THE NAM WITH GREATEST INSTABILITY AND CONVERGENCE CLOSER TO THE STALLED BOUNDARY OVER NW CT/NORTHERN MA AND SRN NH. THIS MATCHES UP WELL WITH LATEST HPC QPF. GIVEN THE LACK OF CHANGE IN AIRMASS...ANY SHOWER OR TSTM WILL HAVE THE POTENTIAL FOR HEAVY DOWNPOURS. DESPITE A WEAK SHORT WAVE MOVING SE INTO NY AND PA SUNDAY AFTERNOON...SLIGHT HEIGHT RISES OCCUR OVER NEW ENGLAND IN RESPONSE TODAY/S MID LEVEL VORTEX EXITING THE AREA. THIS YIELDS WARMING TEMPS ALOFT ALONG WITH DECREASING WIND SHEAR. THEREFORE...CONVECTION SHOULD BE LESS ROBUST SUNDAY AFTERNOON AND LESS IN AREAL CONVERGE THAN TODAY. ANOTHER WARM AND MUGGY DAY WITH HIGHS INLAND CLIMBING INTO THE MID 80S ALONG WITH DEW PTS AROUND 70 && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... ANOTHER SHORT WAVE KEEPS UPPER TROFFINESS ANCHORED ACROSS NORTHEAST. WEAK FRONTAL BOUNDARY ALSO STALLS ACROSS NEW ENGLAND SUN THROUGH PERHAPS MON NIGHT/TUE TIME FRAME...BEFORE STARTING TO SLIDE EAST. THUS LOOKS LIKE SOME LOW LEVEL CONVERGENCE OF HI PW AIR IN AT LEAST MODERATELY UNSTABLE ENVIRONMENT THROUGH THIS PERIOD. HAVE TAPERED POPS BACK A BIT FOR SUNDAY SINCE FORCING A LITTLE WEAK AS REGION IN BETWEEN SHORT WAVES. MAY SEE CONTINUED THREAT FOR LOCALLY HEAVY RAIN SUNDAY THROUGH MONDAY OR MONDAY NIGHT. HAVE STAYED CLOSE TO MAV VALUES FOR TEMPERATURES. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... MVFR CONDITIONS IN SCATTERED TSTMS THIS EVENING. THEN IFR CONDITIONS REDEVELOP LATER TONIGHT IN SULTRY AIRMASS. LOW CLOUDS AND FOG SHOULD LIFT INTO A MARGINAL MVFR-VFR CEILINGS SUNDAY AFTERNOON. LOCAL IFR CEILINGS AND VSBY PSBL SUNDAY AFTERNOON WITH SCATTERED TSTMS. IN THE LONGER TERM...A HUMID AIR MASS WILL AID DEVELOPMENT OF NIGHTTIME LOW CLOUDS AND FOG THROUGH MONDAY NIGHT. IN ADDITION...THERE SHOULD BE SUFFICIENT INSTABILITY TO WARRANT A RISK OF THUNDERSTORMS SUNDAY THROUGH MONDAY. && .MARINE... S-SE WINDS OF 10 KT OR LESS TONIGHT AND SUNDAY ALONG WITH SEAS 2 FT OR LESS. MAIN HAZARD WILL BE STRONG STORMS EARLY THIS EVENING ACROSS EASTERN MA WATERS FROM CAPE ANN SOUTH TO CAPE COD BAY. LATER TONIGHT AND SUNDAY MORNING...LOCALLY DENSE FOG MAY LOWER VSBY TO 1 NM OR LESS. LOOKS FAIRLY QUIET IN THE SUNDAY NIGHT THROUGH MONDAY NIGHT PERIOD...WITH THE MAIN CONCERN BEING AREAS OF DENSE FOG. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA NEAR TERM...NOCERA SHORT TERM...NOCERA LONG TERM...THOMPSON AVIATION...NOCERA/THOMPSON MARINE...NOCERA/THOMPSON
Hazardous weather outlook, Jul 28, 4:48 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 448 PM EDT SAT JUL 28 2007 MAZ022-NHZ011-012-015-292100- BARNSTABLE MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 448 PM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM EARLY THIS EVENING MAY RESULT IN STRONG GUSTY WINDS...HEAVY DOWNPOURS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS EXPECTED SUNDAY AND MONDAY. SOME STORMS MAY CONTAIN HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ002>021-026-RIZ001>007-292100- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI- 448 PM EDT SAT JUL 28 2007 ...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY. SOME STORMS MAY CONTAIN HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-231-236-237-250-RIZ008-292100- BOSTON HARBOR-CAPE COD BAY-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- BLOCK ISLAND RI- 448 PM EDT SAT JUL 28 2007 ...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. PATCHY DENSE FOG WITH VSBY LESS THAN 1 MILE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS EXPECTED SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ232>235-254-255-270-MAZ023-024-292100- NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM- DUKES MA-NANTUCKET MA- 448 PM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS...MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT PATCHY DENSE FOG WITH VSBY LESS THAN 1 NM POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PATCHY DENSE FOG WITH VSBY LESS THAN 1 NM POSSIBLE SUNDAY MORNING. SCATTERED THUNDERSTORMS EXPECTED SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. EVT/NOCERA
In the hours before
Special weather statement, Jul 28, 1:46 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 146 PM EDT SAT JUL 28 2007 CTZ002>004-MAZ012-281845- HARTFORD CT-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 146 PM EDT SAT JUL 28 2007 AT 145 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE HEAVY RAIN AND WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM NEAR ELLINGTON TO NEAR ROCKY HILL. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 35 MPH. THUNDERSTORMS WILL BE NEAR... STAFFORD AND TOLLAND BY 200 PM EDT... WILLINGTON AND UNION BY 210 PM EDT... WILLIMANTIC AND STORRS BY 220 PM EDT... DUDLEY AND WINDHAM BY 230 PM EDT... WEBSTER AND WOODSTOCK BY 240 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND CENTRAL RHODE ISLAND. WTB
Special weather statement, Jul 28, 1:59 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 159 PM EDT SAT JUL 28 2007 MAZ005-014-015-281830- CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- 159 PM EDT SAT JUL 28 2007 AT 157 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM WITH THE POTENTIAL TO PRODUCE HEAVY RAIN AND WIND GUSTS TO 40 MPH. THE THUNDERSTORM WAS NEAR NATICK...OR ABOUT 6 MILES SOUTHWEST OF NEWTON...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... NEWTON AND WESTON BY 210 PM EDT... WATERTOWN AND BELMONT BY 220 PM EDT... MEDFORD AND SOMERVILLE BY 230 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND CENTRAL RHODE ISLAND. WTB
Local storm report, Jul 28, 2:01 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
201 PM EDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLASH FLOOD LEOMINSTER 42.52N 71.77W
07/28/2007 WORCESTER MA AMATEUR RADIO
STREET FLOODING AT A FEW INTERSECTIONS WITH 2 TO 3 FEET
OF WATER
0115 PM LIGHTNING MIDDLETON 42.60N 71.02W
07/28/2007 ESSEX MA AMATEUR RADIO
DPW HIT BY LIGHTING
0126 PM TSTM WND DMG BOXFORD 42.67N 70.99W
07/28/2007 ESSEX MA AMATEUR RADIO
TRESS DOWN ON DONA AND MIDDLETOWN ROADS BLOCKING ROADWAY
0124 PM FLOOD LYNNFIELD 42.54N 71.04W
07/28/2007 ESSEX MA AMATEUR RADIO
MODERATE FLOODING ON MAIN STREET
0129 PM LIGHTNING IPSWICH 42.68N 70.83W
07/28/2007 ESSEX MA AMATEUR RADIO
BRUSH FIRE ON BIRCH LANE
0129 PM TSTM WND DMG BOXFORD 42.67N 70.99W
07/28/2007 ESSEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON TOPSFIELD ROAD
&&
WSIMPSONLocal storm report, Jul 28, 2:15 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
215 PM EDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLASH FLOOD LEOMINSTER 42.52N 71.77W
07/28/2007 WORCESTER MA AMATEUR RADIO
STREET FLOODING AT A FEW INTERSECTIONS WITH 2 TO 3 FEET
OF WATER
0115 PM LIGHTNING MIDDLETON 42.60N 71.02W
07/28/2007 ESSEX MA AMATEUR RADIO
DPW HIT BY LIGHTING
0124 PM FLOOD LYNNFIELD 42.54N 71.04W
07/28/2007 ESSEX MA AMATEUR RADIO
MODERATE FLOODING ON MAIN STREET
0126 PM TSTM WND DMG BOXFORD 42.67N 70.99W
07/28/2007 ESSEX MA AMATEUR RADIO
TRESS DOWN ON DONA AND MIDDLETOWN ROADS BLOCKING ROADWAY
0129 PM LIGHTNING IPSWICH 42.68N 70.83W
07/28/2007 ESSEX MA AMATEUR RADIO
BRUSH FIRE ON BIRCH LANE
0129 PM TSTM WND DMG BOXFORD 42.67N 70.99W
07/28/2007 ESSEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON TOPSFIELD ROAD
0151 PM FLASH FLOOD TOPSFIELD 42.64N 70.96W
07/28/2007 ESSEX MA AMATEUR RADIO
RTE 1A HEAVY SREET FLOODING
0205 PM LIGHTNING PEABODY 42.53N 70.97W
07/28/2007 ESSEX MA AMATEUR RADIO
PERSON STRICK BY LIGHTING ON NICHOLSON STREET
&&
WSIMPSONSpecial weather statement, Jul 28, 2:49 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 249 PM EDT SAT JUL 28 2007 CTZ003-004-MAZ004-012-281915- NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 249 PM EDT SAT JUL 28 2007 AT 248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH NEAR UNION...OR ABOUT 13 MILES NORTHEAST OF MANSFIELD CONNECTICUT...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... SOUTHBRIDGE AND STURBRIDGE BY 300 PM EDT... CHARLTON AND DUDLEY BY 310 PM EDT... OXFORD AND AUBURN BY 320 PM EDT. THESE THUNDERSTORMS CAN PRODUCE LOCALLY HEAVY DOWNPOURS THAT COULD CAUSE FLOODING OF STREETS AND POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND RHODE ISLAND. WTB
Special weather statement, Jul 28, 3:15 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 315 PM EDT SAT JUL 28 2007 CTZ003-004-MAZ005-012-RIZ001-282015- CENTRAL MIDDLESEX COUNTY MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 315 PM EDT SAT JUL 28 2007 AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM NEAR OXFORD MASSACHUSETTS TO COLUMBIA CONNECTICUT...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF WORCESTER TO 3 MILES WEST OF WILLIMANTIC...MOVING NORTHEAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR... OXFORD...DUDLEY...EASTFORD AND ASHFORD BY 320 PM EDT... WEBSTER...SUTTON...WOODSTOCK AND CHAPLIN BY 330 PM EDT... WESTBOROUGH AND MILLBURY BY 340 PM EDT... FRAMINGHAM...NORTHBRIDGE AND PUTNAM BY 4 PM EDT... ASHLAND...UXBRIDGE AND BURRILLVILLE BY 415 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND CENTRAL RHODE ISLAND. WTB
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:44 AM EDT | Severe Thunderstorm Warning | BOX | Worcester | 31 min |
| Jul 28, 11:25 AM EDT | Flash Flood Watch | BOX | Hampden | 4 hr |
| Jul 28, 12:55 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 50 min |
| Jul 28, 1:16 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 28, 1:50 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 55 min |
| Jul 28, 2:10 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jul 28, 3:34 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 56 min |
| Jul 28, 4:04 PM EDT | Special Marine Warning | BOX | 56 min | |
| Jul 28, 4:19 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 41 min |
| Jul 28, 4:59 PM EDT | Special Marine Warning | BOX | 91 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.